The Many Faces of Fever: Case Report
Abstract
Background . Fever of unknown origin (viral or bacterial) always presents diagnostic challenges for pediatricians, as it can accompany various conditions. Typically, when searching for the causes of fever, only infectious and somatic causes are considered, forgetting that it can be a manifestation of adverse drug reactions of drug products (DP). Our case report demonstrates an example of druginduced fever that occurred during teicoplanin therapy. Case report : A 13-year-old boy was examined in the pediatric diagnostics department due to the presence of fever and cytopenia. During the diagnostic process, common causes of fever—viral and bacterial infections—were ruled out. Considering the absence of “red flags” (severe weakness and lethargy, refusal to eat, breathing difficulties, focal and meningeal symptoms) in the patient’s condition, and the fact of prolonged hospital therapy, the hypothesis of a drug-induced fever associated with teicoplanin use was considered and subsequently confirmed. After discontinuation of the drug, all symptoms resolved spontaneously and did not recur. Conclusion . When conducting a differential diagnosis for the causes of fever, it is crucial to remember that fever can be caused by iatrogenic factors, such as the usage of certain DP. Polypharmacy and irrational prescription of DP are risk factors for the development of such reactions. Adherence to the principles of rational pharmacotherapy can help avoid such “human-made” complications in patient treatment.
Fields of Study & Subjects
Hematological disorders and diagnostics
Thermal Regulation in Medicine
Drug-Induced Adverse Reactions
Publication details
- Journal / source
- Педиатрическая фармакология
- Publisher
- Paediatrician Publishers LLC
- Volume
- 23
- Issue
- 1
- Pages
- 14–18
- Publication date
- 6 February 2026
- Language
- RU